Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 20, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 12, 2013, 2:01 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2013, 2:01 PM CDT (19:01 UTC)
- Expired
- Jun 12, 2013, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 35 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
185
WGCA52 TJSJ 121901
FFWSJU
PRC021-033-061-127-137-122200-
/O.NEW.TJSJ.FF.W.0020.130612T1901Z-130612T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
301 PM AST WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
SAN JUAN
TOA BAJA
CATANO
* UNTIL 600 PM AST
* AT 256 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL OVER THE WARNED AREA. PREVIOUS RAINFALL FROM
THIS MORNING HAS SATURATED THE SOILS...AND THE FLOWS REMAIN HIGH ON
RIVERS AND STREAMS IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1843 6606 1838 6607 1842 6625 1847 6621
$$
ER/AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
353
WGCA72 TJSJ 122056
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
456 PM AST WED JUN 12 2013
PRC021-033-061-127-137-122103-
/O.CAN.TJSJ.FF.W.0020.000000T0000Z-130612T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-GUAYNABO PR-SAN JUAN PR-TOA BAJA PR-CATANO PR-
456 PM AST WED JUN 12 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CATANO...TOA
BAJA...SAN JUAN...GUAYNABO AND BAYAMON MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME. HOWEVER...A FLOOD ADVISORY
FOR URBAN AND SMALL STREAM CONTINUES IN EFFECT FOR THESE AREAS UNTIL
530 PM AST.
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1843 6606 1838 6607 1842 6625 1847 6621
$$
KN
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 10:57 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 12, 10:57 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1157 AM AST WED JUN 12 2013 .UPDATE...RADAR AND SATELLITE IMAGERY SHOWED SHOWERS AND ISOLATED THUNDERSTORMS AFFECTING THE NORTHEAST AND EASTERN PORTIONS OF PUERTO RICO THIS MORNING. ATTM...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS MOST OF PUERTO RICO EXCLUDING THE SOUTH COAST OF PUERTO RICO. MORNING TJSJ SOUNDING INDICATED MOISTURE 20-40 PERCENT ABOVE NORMAL...UNDER AN UNSTABLE ATMOSPHERE. THIS CONDITIONS ARE FAVORABLE TO SUPPORT MODERATE TO STRONG CONVECTION ACROSS PORTIONS OF THE CORDILLERA CENTRAL AND THE WEST AND NORTHWEST PUERTO RICO THE REST OF THE MORNING AND AFTERNOON. AS A RESULT... EXPECT AN ACTIVE AFTERNOON WITH SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL AFFECTING MOST OF MAINLAND PUERTO RICO THROUGH AT LEAST THIS EVENING. THIS COULD RESULT IN URBAN AND SMALL STREAM FLOODING ACROSS PORTIONS OF PUERTO RICO AS WELL AS FLASH FLOODING IN ISOLATED AREAS WHERE SEVERAL ROUNDS OF HEAVY RAINFALL OCCUR. MINOR CHANGES WERE INTRODUCED TO THE FORECAST PACKAGE THIS MORNING AS IT REMAINS IN LINE WITH LATEST THINKING. && .AVIATION...MVFR/IFR CONDS WILL CONTINUE NEAR TJSJ THRU 1630Z...IMPROVING AFT 1630Z WITH VFR CONDS EXPECTED. MVFR CONDS PSBL IN AND AROUND TJMZ AND TJBQ BTWN 12/17-21Z. WINDS WILL PREVAIL FROM THE E TO ESE AT 15-20 KT WITH HIGH GUSTS NEAR SHRA/TSRA. && .MARINE...NO CHANGES TO THE PREVIOUS MARINE DISCUSSION. && .PREV DISCUSSION... /ISSUED 558 AM AST WED JUN 12 2013/ SYNOPSIS...A TUTT WILL DEVELOP ACROSS THE CENTRAL ATLANTIC INTO THE NORTHEASTERN CARIBBEAN EARLY NEXT WORK WEEK. SURFACE HIGH ACROSS THE CENTRAL ATLANTIC WILL CONTINUE TO PROMOTE FRESH TO MODERATE TRADES FOR THE NEXT FEW DAYS. NEXT TROPICAL WAVE IS EXPECTED TO MOVE OVER THE LOCAL ISLANDS ON FRIDAY. DISCUSSION...INCREASING SHOWER COVERAGE HAVE OCCURRED IN THE PAST FEW HOURS OVER THE EASTERN PORTIONS OF PUERTO RICO. THESE SHOWERS ARE EXPECTED TO LAST THROUGH AT LEAST MID MORNING MAINLY AFFECTING THE EASTERN PORTIONS OF PUERTO RICO INCLUDING THE SAN JUAN METROPOLITAN AREA. AT THE BEGINNING OF THE WEEK A DRIER AIR MASS WAS FORECAST TO PREVAILED OVER THE REGION FROM WEDNESDAY AND THURSDAY. THE MODELS HAVE BACK OFF THE DRY SLOT FOR THESE TWO DAYS. THE NEW MODELS RUNS ARE STILL SUGGESTING FOR THIS DRIER AIR MASS TO MOVE OVER THE AREA ON THURSDAY BUT IT WILL NOT BE AS DRY AS EXPECTED...THEREFORE EXPECT MORNING SHOWERS AFFECTING THE EASTERN PORTIONS OF PUERTO RICO AND AFTERNOON SHOWERS AND THUNDERSTORMS ALONG THE CORDILLERA CENTRAL AND WESTERN PORTION OF PUERTO RICO. A TROPICAL WAVE WILL MOVE ACROSS THE REGION ON FRIDAY...SHOWER COVERAGE AND THUNDERSTORM INTENSITY WILL INCREASE ACROSS THE LOCAL ISLANDS. WEATHER CONDITIONS ARE EXPECTED TO IMPROVE SUNDAY THROUGH TUESDAY AS A DRIER AND STABLE AIR MASS PREVAILS OVER THE AREA. THEREAFTER... MOISTURE IS EXPECTED TO POOL ONCE AGAIN ACROSS THE EASTERN CARIBBEAN BY MIDWEEK NEXT WEEK AS TUTT DEVELOPS ACROSS THE CENTRAL ATLANTIC INTO THE EASTERN CARIBBEAN. AVIATION...MID TO HIGH CLOUDS WILL CONTINUE TO AFFECT MOST OF THE LOCAL FLYING AREA THIS MORNING. SOME PASSING SHOWERS EXPECTED TO AFFECT TIST...TISX AND TJSJ FROM TIME TO TIME UNTIL AT LEAST 12/15Z. VICINITY SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO NEAR TJMZ AND TJBQ BETWEEN 12/18Z AND 12/22Z. LATEST 12/00Z TJSJ SOUNDING INDICATED MAINLY EASTERLY WINDS BETWEEN 10 TO 15 KTS FROM THE SURFACE UP TO 10K FEET. MARINE...CHOPPY MARINE CONDITIONS WILL PREVAIL ACROSS THE LOCAL WATERS THROUGH THE INCOMING WEEKEND...FOR THIS REASON MARINERS SHOULD EXERCISE CAUTION. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 88 78 / 50 20 30 30 STT 89 79 89 79 / 40 30 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 11/23
Hazardous weather outlook, Jun 12, 10:45 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 1145 AM AST WED JUN 12 2013 AMZ710>745-PRZ001>013-131545- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1145 AM AST WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW LEVEL MOISTURE WILL CONTINUE TO COMBINE WITH LOCAL EFFECTS AND DIURNAL HEATING TO INDUCE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF MAINLAND PUERTO RICO THIS AFTERNOON. LOCALIZED FLOODING...GUSTY WINDS AND LIGHTNING WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...HEAVY RAIN...GUSTY WINDS OR FLOODING REPORTS WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-131545- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1145 AM AST WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 12, 12:14 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 114 PM AST WED JUN 12 2013 PRC011-027-071-081-083-097-099-115-131-121815- ANASCO PR-LARES PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-ISABELA PR- CAMUY PR-MAYAGUEZ PR-QUEBRADILLAS PR- 114 PM AST WED JUN 12 2013 AT 107 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM OVER THE BORDER BETWEEN SAN SEBASTIAN AND LAS MARIAS...MOVING NORTHWEST AT 10 MPH. THIS STRONG STORM IS CAPABLE OF PRODUCING TORRENTIAL RAINFALL...EXCESSIVE DANGEROUS CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS OF 25 TO 35 MPH. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. ER
Special weather statement, Jun 12, 12:26 PM CDT, 1 hour 35 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 114 PM AST MIERCOLES 12 DE JUNIO DE 2013 PRC011-027-071-081-083-097-099-115-131-121815- ANASCO PR-LARES PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-ISABELA PR- CAMUY PR-MAYAGUEZ PR-QUEBRADILLAS PR- 114 PM AST MIERCOLES 12 DE JUNIO DE 2013 A LAS 1:07 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTARON UNA TRONADA FUERTE SOBRE SAN SEBASTIAN Y LAS MARIAS...MOVIENDOSE HACIA EL NOROESTE A 10 MPH. ESTA TRONADA ES CAPAZ DE PRODUCIR LLUVIAS TORRENCIALES...RELAMPAGOS FRECUENTES DE NUBE A SUELO...Y VIENTOS EN RAFAGAS ENTRE 25 A 35 MPH. LAS LLUVIAS FUERTES PUDIERAN INUNDAR AREAS BAJAS TALES COMO BADENES Y AREAS BAJO LOS PUENTES. EVITE ESTAS AREAS Y NO INTENTE CRUZAR CARRETERAS INUNDADAS YA QUE PUDIERA SER ARRASTRADO POR LAS CORRIENTES DE AGUA. LOS NIVELES DE AGUA DE LOS RIACHUELOS Y RIOS PUDIERAN AUMENTAR...POR LO TANTO...MUEVASE A TERRENO MAS ALTO SI ES AMENAZADO POR LAS AGUAS CRECIDAS. SE REPORTAN RELAMPAGOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES. MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA. ER/DS
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:05 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Jun 12, 4:11 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 12, 12:53 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jun 12, 1:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.